MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A healthcare professional reported following an intraocular lens (iol) implant procedure, the patient experienced glare and decrease in visual acuity.Surgery was performed with incorrect diopter due to patient¿s irregular cornea and dry eye syndrome.The lens was explanted and replaced with another lens in a secondary procedure.The patient¿s visual acuity was improved after lens exchange.Additional information was requested.
 
Additional Manufacturer Narrative
Correction information was provided in d.4.Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and the reported complaint could not be confirmed.Iol returned wrapped in surgical material.Solution is dried on the iol.Both haptics are intact.The optic is cracked or fractured and scratched or marked rejectable with loose fibers and particulate.Incorrect diopter surgery was performed due to patients irregular cornea and dry eye syndrome.Iol exchange decision was made.Iol exchange surgery was performed.Patients visual acuity was improved after exchange.The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product.According to the information in the file, the initial choice of diopter wasn¿t suitable for the patients eye condition.The irregular cornea and dry eye syndrome likely made it difficult to select the correct diopter initially.This led to the need for an iol exchange to improve the patients vision.Patients visual acuity was improved after exchange to a different diopter.Based on this information, the product did not cause or contribute to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20261051
Report Number9612169-2024-00914
Device Sequence Number8704753
Product Code MFK
UDI-Device Identifier00380652408264
UDI-Public(01)00380652408264(17)280211(11)240213(10)25794897(21)25794897034
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.270
Device Lot Number25794897
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale